Write a review

Dysport....NEVER Again!! (Forehead, Under Eyes) Wish I Hadn't Switched from Botox

I had Dysport injections on August 11, 2009 and...

I had Dysport injections on August 11, 2009 and here I sit with a droopy left eye, frozen forehead, hollows under my eyes, and new wrinkles forming under my eyes from the drop in my cheeks. Yep, not exaggerating. It's been a rough ride, no doubt.

The one positive of Dysport is the fast onset. My forehead was smooth and no movement was visible 2 days after injections. On day 4, that evening, I began to notice that my left eyelid was drooping a little. Upon waking up on Sunday morning, I was a sad sight (no pun intended)! As we all read ptosis (eyelid droop) is a side effect and usually corrects within 2-4 weeks....well, I am nearing 5 weeks, and I still have ol' droopy with me.

For those of you who are going through this, I can say, it will get better. The lid began to raise a bit at week 4. However, lots happened prior....

My injector, who is a leading plastic surgeon in my area, advised me to use the Iopidine eye drops and to take a Z-pak to counter the toxin's effects. I took not only 1, not 2, but 3 Z-paks over the past weeks. Yes, 3. (The iopidine did seem to raise my lid, but very very little. Keep in mind though, it was almost completely shut though.) So, after seeing miniscule results from the Z-pak, I was then switched to Biaxin as it might be more effective...mistake for me. I then had an allergic reaction to Biaxin. Oh the joy. At that point in time, I had a red, raised, bumpy rash over my face and seeming to move down the trunk of my body, along with my nearly closed eye, frozen face, let's not forget. What a sight I was. I obviously stopped the Biaxin and Z-pak. I think my poor body was rejecting it all.

Let me also tell you that this was not my first Botox type exp. I have had Botox from another provider with zero probs. It was however my first Dysport experience. Also, for whatever reason, I tend to metabolize it quickly....or have done so in the past. I sure am hoping to burn through the Dysport!! Fingers crossed as I'm sick of this.

So, getting back to the drama, I was then nearing my 3rd final week at the time, and I noticed it was getting worse. My eyelid was swelling. The swelling began 2 days prior to a big trip.....needless to say, I didn't go. Off to my eye doctor I went, finally!! I looked so bad he said, "I didn't know it was Halloween already??!!".....haha. He immediately pulled me off all meds and drops. He couldn't figure it out. Was it a secondary infection?? Who knows. He even suggested it was possibly an insect bite. What luck!! I was then given Augmentin and it worked on the infection...didn't raise the lid of course. Dangit! I did follow up with him 1 week later and he then prescribed me Brimonidine. According to him, Iopidine has many negative side effects. Brimonidine seems to be working....thank goodness!

As you can imagine, it's been a loooooong 5 weeks....6 weeks from the actual injection, and 5 weeks with an eyelid droop. Currently, my lid is droopy, however, I can see finally! Also, when my eye is relaxed, it doesn't cover up my pupil, as it once did. I know progress is being made daily. Bring the sunglass and hat free days!!!!!!!!!!!

I sure am hoping to return to normal, SOON. How much longer will this last???!!!! Who knows.

For any of you experiencing this, it's difficult, both physically and mentally. My saving grace was exercise daily. It's sounds so cliche, but it completely helped me deal with this all. If anyone else has had negative effects from Dysport, I'd love to hear from you....and hang in there if so. I'll keep you posted on my poor eye, frozen face, and droopy cheeks. I have missed a lot the over past month....trips, photo shoots, and other social events.....but I know deep down I'll be back!! : ) I'm ready for wrinkles and a my big smile to appear!!!

Name not provided

I truly believe that my physician is not at fault. Dysport, being a new product, and the reconstitution is different from Botox, the learning curve is high. Please just be cautious....and if Botox works for you, then why swtich??? I sure wish I had not.

Was this review helpful? 17 others found this helpful